Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

What is the cause for swelling in leg while on medication for high BP, TSH, osteoporosis and kidney problem?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
Respected sir, I am XXXX XXXXXXX 37.male,unmarried-kidney transplanted patient. I do take the following medicines: neoral-0.5mg,siromus-2mg,wysolone-5mg,thyronorm-50,osteofos-10,vitamin-B12,semiglynase-2.5mg,glyciphase-500mg,nicardia retard-20,arkamin,betaloc-50,S.Numlo-2.5----as i have got high BP,BS,TSH,osteoporosis etc along with the kidney problem. I am taking the medicines listed above for almost 9-years-without any problem. But recently i see my right leg is swelling as and when i do hang out my legs for some time.Initially it is not so prominent but in a cumulative effect it become severe.The diseases i have are in control as recent tests show-i had also tested "uric acid"-also normal. My doctor says it is due to "S.Numlo-2.5 1BD"-but it was not a problem for last 9 years,suddenly how can it be problem?What can be the proper substitute for it to control my BP as earlier and paralley cure the leg-swelling problem. Pls comment and suggest sir. Thanking you, ---XXXX XXXXXXX Kolkata,India.
Posted Tue, 14 Jan 2014 in General Health
Answered by Dr. Pavan Kumar Gupta 2 hours later
Brief answer....given below Detailed answer... Hello, Thanks for the query. Swelling in legs can be because of various reasons and reasons are different for swelling in single leg as compared to swelling in both the legs. For proper reply to your query,I would need to know that ... Whether swelling is in foot and ankle only or on entire leg? Is the swelling present in one leg only or on both legs? Is there any associated pain? S -numlo can definitely cause swelling in ankles but it is generally in both the ankles.It is possible,however that swelling may be more in one leg and very minor in other leg.It is possible to get swelling after many years of use of S numlo. A swelling in only one leg gives a doubt of deep venous thrombosis and it should definitely be explored in that event by getting a venous Doppler. I hope it helps,however you may revert to me for any further query. Best of luck Thanks
Above answer was peer-reviewed by
Follow-up: What is the cause for swelling in leg while on medication for high BP, TSH, osteoporosis and kidney problem? 17 hours later
Thank you sir for your quick answer. I am sorry for being late. Yes, swelling is in both but the left foot swelling is insignificant-the right leg only is significant. It starts with the toe and as time passes it grows from toe to ankle and upwards.Normally there is no such pain. Sir, I am a college professor-so generally i need to give lectures for hours by standing on the dais .But when i am in rest-i mean in home for whole one day or a couple the previous swelling slowly vanishes out and there is no further significant swelling. Please ask me if you need any more information. Waiting for your answer. Thanking you-- XXXXXXXXXXX
Answered by Dr. Pavan Kumar Gupta 2 hours later
Hello, Your ankle swelling seems to be due to consumption of calcium channel blockers like NICARDIA RETARD as well as S numlo. In fact I don't understand he rationale of taking two calcium channel blockers. Your medication should be changed not only because of swelling in legs but also due to the fact that you are a diabetic also. It would be better if you are given a combination of a diuretic like HYDROCHLORTHIAZIDE and an ACE inhibitor like RAMIPRIL. This should not only help in getting rid of swelling but also in protecting your kidneys on long term.Diabetes and hypertension are notorious to cause kidney damage in long term and this danger gets compounded many times,if both conditions exist together. Please consult your doctor and discuss with him regarding this. He would definitely appreciate it and make required changes. Thanks
Above answer was peer-reviewed by
Follow-up: What is the cause for swelling in leg while on medication for high BP, TSH, osteoporosis and kidney problem? 1 hour later
Thank you Sir. Surely i will be consulting with my doctor before changing medicines. So, what will be your suggestion for controlling my BP? should it be like this-- ARKAMINE,BETALOC,HYDROCHLORTHIAZIDE and RAMIPRIL. instead of my earlier- ARKAMINE,BETALOC,NICARDIA RETARD and S.NUMLO. Please suggest Sir.
Answered by Dr. Pavan Kumar Gupta 2 minutes later
Hello, If I were your treating doctor,I would resort for ARKAMIN,BETALOC,HYDROCHLORTHIAZIDE AND RAMIPRIL. Thanks
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor